Alert archive / Texas / High Wind Warnings in 2024
High Wind Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Mar 23, 2024, 3:36 AM CDT for 21 counties in Texas. It took effect at Mar 24, 2024, 11:00 AM CDT. It was in force for 11 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2024, 3:36 AM CDT (08:36 UTC)
- In effect from
- Mar 24, 2024, 11:00 AM CDT
- Expired
- Mar 24, 2024, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
All 21 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 12:27 PM CDT | NON-TSTM WND GST 59 | 1 Ene Morton, TX | Mesonet station 12 Morton 1NE. |
| Mar 24, 12:28 PM CDT | NON-TSTM WND GST 60 | 4 S Levelland, TX | Mesonet station 6 Levelland 4S. |
| Mar 24, 12:30 PM CDT | NON-TSTM WND GST 59 | 2 Ssw Muleshoe, TX | Mesonet station 11 Muleshoe 2S. |
| Mar 24, 12:35 PM CDT | NON-TSTM WND GST 59 | 3 Nnw Plains, TX | Mesonet station 17 Plains 3N. |
| Mar 24, 12:43 PM CDT | NON-TSTM WND GST 61 | 1 Ene Morton, TX | Mesonet station 12 Morton 1NE. |
| Mar 24, 12:44 PM CDT | NON-TSTM WND GST 77 | 8 Sw Sundown, TX | Mesonet station 29 Sundown 8SW. |
| Mar 24, 12:52 PM CDT | NON-TSTM WND GST 59 | 3 Nnw Plains, TX | Mesonet station 17 Plains 3N. |
| Mar 24, 1:14 PM CDT | NON-TSTM WND GST 58 | 2 Ne Dimmitt, TX | Mesonet station 21 Dimmitt 2NE. |
| Mar 24, 1:14 PM CDT | NON-TSTM WND GST 68 | 9 Nnw Sudan, TX | Mesonet station 111 9WSW Earth Earth/Lamb County. |
| Mar 24, 1:22 PM CDT | NON-TSTM WND GST 60 | 3 Nnw Plains, TX | Mesonet station 17 Plains 3N. |
| Mar 24, 1:25 PM CDT | NON-TSTM WND GST 58 | 1 E Happy, TX | Mesonet station 106 Happy 1E (Swisher Co). |
| Mar 24, 1:48 PM CDT | NON-TSTM WND GST 61 | 2 Ene Tulia, TX | Mesonet station 22 Tulia 2NE. |
| Mar 24, 1:52 PM CDT | NON-TSTM WND GST 60 | 6 Ssw Anton, TX | Mesonet station 30 Anton 6S. |
| Mar 24, 1:55 PM CDT | NON-TSTM WND GST 62 | 2 S Levelland, TX | AWOS station KLLN 2 S Levelland. |
| Mar 24, 1:59 PM CDT | NON-TSTM WND GST 60 | 1 E Happy, TX | Mesonet station 106 Happy 1E (Swisher Co). |
| Mar 24, 2:00 PM CDT | NON-TSTM WND GST 72 | 1 N Lubbock Int. Airpor, TX | ASOS station KLBB Lubbock. |
| Mar 24, 2:00 PM CDT | NON-TSTM WND GST 73 | 1 N Lubbock Int. Airpor, TX | Corrected earlier LSR for 73 mph peak gust. |
| Mar 24, 2:06 PM CDT | NON-TSTM WND GST 66 | 3 Wnw Lubbock, TX | Mesonet station 33 Lubbock 3W. |
| Mar 24, 2:14 PM CDT | NON-TSTM WND GST 59 | 2 Nw Reese Center, TX | Mesonet station 1 Lubbock (Reese) 12W. |
| Mar 24, 2:14 PM CDT | NON-TSTM WND GST 62 | 4 S Levelland, TX | Mesonet station 6 Levelland 4S. |
| Mar 24, 2:17 PM CDT | NON-TSTM WND GST 61 | 1 Ne Amherst, TX | Mesonet station 16 Amherst 1NE. |
| Mar 24, 2:18 PM CDT | NON-TSTM WND GST 61 | 2 Ssw Muleshoe, TX | Mesonet station 11 Muleshoe 2S. |
| Mar 24, 2:24 PM CDT | NON-TSTM WND GST 60 | 3 Wsw Aiken, TX | Mesonet station 79 3WSW Aiken Aiken/Hale County. |
| Mar 24, 2:27 PM CDT | NON-TSTM WND GST 67 | 1 Ene Morton, TX | Mesonet station 12 Morton 1NE. |
| Mar 24, 2:28 PM CDT | NON-TSTM WND GST 58 | 3 N Hart, TX | Mesonet station 19 Hart 3N. |
| Mar 24, 2:28 PM CDT | NON-TSTM WND GST 59 | 8 Nnw Mackenzie Reservo, TX | Mesonet station 95 Vigo Park. |
| Mar 24, 2:28 PM CDT | NON-TSTM WND GST 64 | 6 Ene Abernathy, TX | Mesonet station 2 Abernathy 5NE. |
| Mar 24, 2:37 PM CDT | NON-TSTM WND GST 62 | 2 Ene Tulia, TX | Mesonet station 22 Tulia 2NE. |
| Mar 24, 2:37 PM CDT | NON-TSTM WND GST 63 | 3 N Hart, TX | Mesonet station 19 Hart 3N. |
| Mar 24, 2:41 PM CDT | NON-TSTM WND GST 60 | 1 Se Plainview, TX | Mesonet station 3 Plainview 1S. |
| Mar 24, 2:41 PM CDT | NON-TSTM WND GST 65 | 1 Ne Amherst, TX | Mesonet station 16 Amherst 1NE. |
| Mar 24, 2:42 PM CDT | NON-TSTM WND GST 61 | 3 Nnw Plains, TX | Mesonet station 17 Plains 3N. |
| Mar 24, 2:43 PM CDT | NON-TSTM WND GST 61 | 2 S Caprock Canyons Sta, TX | Mesonet station 61 Caprock Canyons SP/Briscoe. |
| Mar 24, 2:48 PM CDT | NON-TSTM WND GST 66 | 8 Nnw Mackenzie Reservo, TX | Mesonet station 95 Vigo Park. |
| Mar 24, 2:48 PM CDT | NON-TSTM WND GST 69 | 6 S Olton, TX | Mesonet station 130 Olton 6S. |
| Mar 24, 2:49 PM CDT | NON-TSTM WND GST 62 | 6 Wnw Denver City, TX | Mesonet station 45 Denver City 7W. |
| Mar 24, 2:49 PM CDT | NON-TSTM WND GST 64 | 7 Wsw Lakeview, TX | Mesonet station 110 Lesley 2S. |
| Mar 24, 3:00 PM CDT | NON-TSTM WND GST 61 | 9 Se South Plains, TX | Mesonet station FW2460 Floydada. |
| Mar 24, 3:01 PM CDT | NON-TSTM WND GST 65 | 2 Ene Friona, TX | Mesonet station 20 Friona 2NE. |
| Mar 24, 3:11 PM CDT | NON-TSTM WND GST 60 | 4 W Childress, TX | ASOS station KCDS Childress. |
| Mar 24, 3:15 PM CDT | NON-TSTM WND GST 60 | 2 Wsw Turkey, TX | Mesonet station 49 2WSW Turkey. |
| Mar 24, 3:15 PM CDT | NON-TSTM WND DMG | 5 Ssw Wolfforth, TX | Pontoon boat on trailer flipped over and aluminum shed/barn blown down. |
| Mar 24, 3:16 PM CDT | NON-TSTM WND GST 67 | 4 S Levelland, TX | Mesonet station 6 Levelland 4S. |
| Mar 24, 3:21 PM CDT | NON-TSTM WND GST 61 | 1 Se Plainview, TX | Mesonet station 3 Plainview 1S. |
| Mar 24, 3:26 PM CDT | NON-TSTM WND GST 60 | 6 Wsw White River Lake, TX | Mesonet station 23 Silverton 7E. |
| Mar 24, 3:35 PM CDT | NON-TSTM WND GST 67 | 2 S Levelland, TX | AWOS station KLLN 2 S Levelland. |
| Mar 24, 3:37 PM CDT | NON-TSTM WND GST 60 | 3 Ene South Plains, TX | Mesonet station 120 3ENE South Plains CC SP Trailways/Floyd. |
| Mar 24, 3:40 PM CDT | NON-TSTM WND GST 67 | 7 Wsw Lakeview, TX | Mesonet station 110 Lesley 2S. |
| Mar 24, 3:41 PM CDT | NON-TSTM WND GST 62 | 1 Se Plainview, TX | Mesonet station 3 Plainview 1S. |
| Mar 24, 3:51 PM CDT | NON-TSTM WND GST 61 | 2 Nw Reese Center, TX | Mesonet station 1 Lubbock (Reese) 12W. |
| Mar 24, 3:52 PM CDT | NON-TSTM WND GST 61 | 6 Ssw Anton, TX | Mesonet station 30 Anton 6S. |
| Mar 24, 3:54 PM CDT | NON-TSTM WND GST 59 | 2 Ne Dimmitt, TX | Mesonet station 21 Dimmitt 2NE. |
| Mar 24, 3:59 PM CDT | NON-TSTM WND GST 61 | 2 Nw Reese Center, TX | Mesonet station 1 Lubbock (Reese) 12W. |
| Mar 24, 4:02 PM CDT | NON-TSTM WND GST 61 | 2 Wsw Turkey, TX | Mesonet station 49 2WSW Turkey. |
| Mar 24, 4:08 PM CDT | NON-TSTM WND GST 58 | 6 E Ropesville, TX | Mesonet station 47 Wolfforth 6 mi SW. |
| Mar 24, 4:13 PM CDT | NON-TSTM WND GST 61 | 1 E Happy, TX | Mesonet station 106 Happy 1E (Swisher Co). |
| Mar 24, 4:23 PM CDT | NON-TSTM WND GST 60 | 6 Wsw White River Lake, TX | Mesonet station 23 Silverton 7E. |
| Mar 24, 4:52 PM CDT | NON-TSTM WND GST 60 | 2 Ne Slaton, TX | Mesonet station 5 Slaton 2NE. |
| Mar 24, 4:59 PM CDT | NON-TSTM WND GST 59 | 1 Se Ralls, TX | Mesonet station 9 Ralls 1SE. |
| Mar 24, 5:11 PM CDT | NON-TSTM WND GST 62 | 2 Wsw Turkey, TX | Mesonet station 49 2WSW Turkey. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2421 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177 WWUS74 KLUB 230836 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 336 AM CDT Sat Mar 23 2024 TXZ021>037-039>042-232100- /O.UPG.KLUB.HW.A.0002.240324T1600Z-240325T0300Z/ /O.NEW.KLUB.HW.W.0003.240324T1600Z-240325T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum- Terry-Lynn-Garza- Including the cities of Lockney, Hart, Paducah, Brownfield, Cee Vee, Memphis, Morton, Childress, Tulia, Post, Roaring Springs, Bovina, Amherst, Matador, Happy, Tahoka, Denver City, Ralls, Floydada, Hale Center, Muleshoe, New Home, Silverton, Whiteface, Wolfforth, Friona, Dimmitt, Levelland, ODonnell, Turkey, Plainview, Lubbock, Kirkland, Slaton, Lake Alan Henry, Spur, Quitaque, Olton, Sundown, Littlefield, Dickens, Meadow, Crosbyton, Wellman, Farwell, and Plains 336 AM CDT Sat Mar 23 2024 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...The far southern Texas Panhandle, the South Plains, and portions of the Rolling Plains. * WHEN...From 11 AM to 10 PM CDT Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Blowing dust may result in significant visibility reductions, especially on the Caprock. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ038-043-044-232100- /O.NEW.KLUB.WI.Y.0008.240324T1600Z-240325T0300Z/ King-Kent-Stonewall- Including the cities of Old Glory, Guthrie, Aspermont, Jayton, and Dumont 336 AM CDT Sat Mar 23 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY... * WHAT...Southwest winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Kent, King, and Stonewall Counties. * WHEN...From 11 AM to 10 PM CDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WI
3 follow-up statements
930 WWUS74 KLUB 231908 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 208 PM CDT Sat Mar 23 2024 TXZ021>037-039>042-241200- /O.CON.KLUB.HW.W.0003.240324T1600Z-240325T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum- Terry-Lynn-Garza- Including the cities of Crosbyton, Lake Alan Henry, Tahoka, Floydada, Ralls, Dickens, Lubbock, Bovina, Childress, Tulia, Hale Center, Farwell, Cee Vee, ODonnell, Friona, Kirkland, Turkey, Dimmitt, Silverton, Wolfforth, Post, Memphis, Meadow, Spur, Levelland, Muleshoe, Wellman, Whiteface, Matador, Olton, Plains, Roaring Springs, Lockney, Sundown, Paducah, Quitaque, Littlefield, Brownfield, Amherst, Hart, New Home, Denver City, Plainview, Happy, Slaton, and Morton 208 PM CDT Sat Mar 23 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...The far southern Texas Panhandle, the South Plains, and portions of the Rolling Plains. * WHEN...From 11 AM to 10 PM CDT Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be very difficult, especially for high profile vehicles. Blowing dust may result in significant visibility reductions, especially on the Caprock. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Use extreme caution if driving a high profile vehicle. && $$ TXZ038-043-044-241200- /O.CON.KLUB.WI.Y.0008.240324T1600Z-240325T0300Z/ King-Kent-Stonewall- Including the cities of Aspermont, Old Glory, Dumont, Jayton, and Guthrie 208 PM CDT Sat Mar 23 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Kent, King, and Stonewall Counties. * WHEN...From 11 AM to 10 PM CDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 30
914 WWUS74 KLUB 240820 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 320 AM CDT Sun Mar 24 2024 TXZ021>037-039>042-250300- /O.CON.KLUB.HW.W.0003.240324T1600Z-240325T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum- Terry-Lynn-Garza- Including the cities of Ralls, Spur, Muleshoe, Memphis, Roaring Springs, Tulia, Tahoka, Cee Vee, Meadow, Dickens, New Home, Crosbyton, Kirkland, Denver City, Hart, Bovina, Littlefield, Silverton, Sundown, Floydada, Post, Plains, Friona, ODonnell, Turkey, Wellman, Wolfforth, Dimmitt, Matador, Lubbock, Brownfield, Morton, Farwell, Olton, Hale Center, Amherst, Slaton, Plainview, Quitaque, Lockney, Paducah, Childress, Lake Alan Henry, Whiteface, Levelland, and Happy 320 AM CDT Sun Mar 24 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...The far southern Texas Panhandle, the South Plains, and portions of the Rolling Plains. * WHEN...From 11 AM this morning to 10 PM CDT. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be very difficult, especially for high profile vehicles. Blowing dust may result in significant visibility reductions, especially on the Caprock. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Use extreme caution if driving a high profile vehicle. && $$ TXZ038-043-044-250300- /O.CON.KLUB.WI.Y.0008.240324T1600Z-240325T0300Z/ King-Kent-Stonewall- Including the cities of Jayton, Guthrie, Old Glory, Aspermont, and Dumont 320 AM CDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Kent, King, and Stonewall Counties. * WHEN...From 11 AM this morning to 10 PM CDT. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AP
413 WWUS74 KLUB 250241 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 941 PM CDT Sun Mar 24 2024 TXZ021>037-039>042-250345- /O.EXP.KLUB.HW.W.0003.000000T0000Z-240325T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum- Terry-Lynn-Garza- Including the cities of Meadow, Ralls, Muleshoe, Wolfforth, Memphis, Quitaque, Spur, New Home, Post, Cee Vee, Tulia, Littlefield, Friona, Olton, Denver City, Turkey, Childress, Matador, Levelland, Slaton, Morton, Hale Center, Paducah, Happy, Sundown, Brownfield, Lockney, Plainview, Roaring Springs, Lubbock, Kirkland, Amherst, Tahoka, Silverton, Plains, Bovina, Dickens, Hart, Floydada, ODonnell, Lake Alan Henry, Farwell, Crosbyton, Wellman, Dimmitt, and Whiteface 941 PM CDT Sun Mar 24 2024 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds have fallen below high wind criteria and high winds are no longer expected. Conditions will remain blustery throughout the overnight hours. $$ TXZ038-043-044-250345- /O.EXP.KLUB.WI.Y.0008.000000T0000Z-240325T0300Z/ King-Kent-Stonewall- Including the cities of Aspermont, Jayton, Guthrie, Old Glory, and Dumont 941 PM CDT Sun Mar 24 2024 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds have fallen below advisory criteria and strong winds are no longer expected. Conditions will remain blustery throughout the overnight hours. $$ Sincavage
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Mar 23, 12:20 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Mar 23, 12:20 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1220 AM CDT Sat Mar 23 2024 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 330 PM CDT Fri Mar 22 2024 A weak cold front moved through the area this morning in the wake of yesterday's upper level trough. The remainder of the afternoon will feature breezy northeast winds and temperatures in the 60s to lower 70s. Weak ridging will build in tonight with light easterly upslope winds. Temperatures will be near normal overnight in the mid 30s to lower 40s. Flow aloft will become westerly tomorrow ahead of the next upper level system moving into the Pacific Northwest. Lee troughing will develop across eastern Colorado with surface winds veering to the south by tomorrow morning. Soundings indicate boundary layer mixing up to the 700mb 30 to 40 knot jet. By the afternoon hours, winds will pick up to around 15 to 25 mph along the Caprock with wind gusts up to 30 to 35 knots possible. Temperatures will warm into the mid to upper 60s through the day. && .LONG TERM... (Saturday night through next Thursday) Issued at 330 PM CDT Fri Mar 22 2024 The overall synoptic setup still looks primed for a high wind event across the majority of the region on Sunday. Flow aloft will begin backing early Sunday while also strengthening significantly as broad upper troughing continues to deepen over the Great Basin, with a strong embedded shortwave disturbance progged to eject over the South Plains region by midday. While the strongest winds will occur on Sunday afternoon, the day will start quite breezy with initial south winds maintaining morning dew points still above 40F. This initial moisture will linger through most of the morning over the far SE TX Panhandle, and some higher-res guidance continues to indicate the potential for some light isentropically-forced showers over this area Sunday morning through midday. Think this is likely overdone but will maintain a sliver of low mentionable PoPs across the SE TX Panhandle until better consensus arrives within short term guidance. Otherwise, the big headline for Sunday will be what appears to be a slam dunk for high winds. This comes as a the core of a strong southwesterly jet pivots over the forecast area in tandem with the aforementioned shortwave, with guidance in good agreement shifting a both a 90+ kt H5 and 50+ kt H7 jet streak directly over the South Plains region. This in combination with very deep diurnal mixing to or just above 600 mb should easily allow wind gusts above 60 mph at the surface, with an impressive sub-980 mb surface low over SE CO supporting sustained gradient winds near 40 mph across most of the Caprock as well. We do still have the highest confidence in winds meeting warning criteria on the Caprock, but the orientation of the mid/upper level jet streaks still supports the potential across the SE TX Panhandle and northern Rolling Plains as well, so will therefore maintain the High Wind Watch as-is with no changes at this time. Given this magnitude and duration of winds, critical fire danger is also expected to develop Sunday but will be more limited to areas on the Caprock which received little or no rainfall over the past few days. While green-up of fuels has begun and minimum RH will remain above 10 percent Sunday, we will also maintain the Fire Weather Watch as-is with this forecast package until confidence in the extent of the critical fire threat increases. Winds will decrease notably after sunset on Sunday, but will remain breezy through Monday at which point a cold front attempts to backdoor into the region. There is increased uncertainty on highs Monday given the spread in how far south the front can progress against broad surface troughing over the Permian Basin, with temperatures still likely to reach into the 60s across southern portions of the forecast area. Guidance has also become more bullish with rain chances across much of the region Mon-Wed as deep upper troughing remains overhead through midweek. Will maintain blended low chance PoPs through this period, but meager deep-layer moisture suggests precip amounts will remain light. Upper ridging then finally re-establishes by late next week bringing a return of dry conditions and above normal temperatures. && .AVIATION... (06Z TAFS) Issued at 1211 AM CDT Sat Mar 23 2024 Generally light easterly winds will persist at all TAF sites through the morning. Winds will veer to southerly and increase by this afternoon, potentially gusting to near 30 kts. VFR conditions will persist. && .FIRE WEATHER... Issued at 330 PM CDT Fri Mar 22 2024 Very strong winds are expected across the entire region on Sunday. Sustained southwest winds of 35 to 45 mph with gusts to 65 mph are likely, especially across the Caprock and the far southern Texas Panhandle. Minimum RH values of 13 to 20 percent are expected area- wide. Recent rainfall and green-up of fuels is expected to reduce the fire weather threat somewhat across the Rolling Plains, but enough cured/dry fuels remain across most of the Caprock to support rapid fire spread in combination with the expected strong winds. A Fire Weather Watch remains in effect for most of the South Plains and the far southern Texas Panhandle from 11 AM until 10 PM on Sunday. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday morning through Sunday evening for TXZ021>025-027>030-033>035-039-040. High Wind Watch from Sunday morning through Sunday evening for TXZ021>037-039>042. && SHORT TERM...11 LONG TERM....30 AVIATION...19
Hazardous weather outlook, Mar 22, 3:45 PM CDT, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 345 PM CDT Fri Mar 22 2024 TXZ021>044-232045- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 345 PM CDT Fri Mar 22 2024 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Sustained southwest winds of 35 to 45 mph with gusts to 65 mph are likely over most of the region on Sunday. A High Wind Watch is in effect for the far southern Texas Panhandle, the South Plains, and portions of the Rolling Plains on Sunday. These winds may result in significant visibility reductions from blowing dust, especially on the Caprock. Critical fire weather conditions are also possible on Sunday. A Fire Weather Watch is in effect on Sunday for portions of the South Plains and the far southern Texas Panhandle.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:36 AM CDT | Wind Advisory | LUB | Kent, King, Stonewall | 42 hr |
| Mar 23, 2:18 PM CDT | Fire Weather Watch | LUB | Childress, Cottle, Dickens, Kent, King, Motley and 1 more | 13 hr |
| Mar 23, 2:18 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 11 more | 32 hr |
Nearby
High Wind Warnings in Texas, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.